Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 12:26 PM CDT for Camden County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 12:26 PM CDT (17:26 UTC)
- Expired
- Apr 3, 2001, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Camden County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 12:38 PM CDT | Hail 0.75 | Sunrise Beach, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031728 SVRSGF MOC029-031815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI * UNTIL 115 PM CDT * AT 1222 PM CDT...THE PUBLIC REPORTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VERSAILLES TO 6 MILES NORTH OF LAURIE TO 7 MILES SOUTHWEST OF LAURIE...MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. A WARNING REMAINS IN EFFECT FOR MILLER COUNTY UNTIL 1245 PM. * THE SEVERE THUNDERSTORMS WILL BE NEAR... VILLAGE OF FOUR SEASONS BY 1235 PM CDT. OSAGE BEACH...LAKE OZARK BY 1245 PM CDT. THE TOWNS OF PURVIS...HURRICANE DECK...SUNRISE BEACH AND GREEN BAY TERRACE ARE ALSO IN THE PATH OF THESE STORMS. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTELR NOW. DON'T BE CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM! DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:55 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 3, 11:55 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 AM CDT TUE APR 3 2001 WARM FRONT CURRENTLY LOCATED FROM ABOUT FT. SCOTT TO LEBANON TO WEST OF WEST PLAINS. BEGINNING TO SHOW UP RATHER WELL ON VISIBLE SATELLITE IMAGE. CONVECTION TO THE NORTH OF THE FRONT HAS PRODUCED SOME HAIL REPORTS ACROSS THE NORTHERN CWA. HAVE UPDATED ZONES TO LOWER AFTERNOON HIGHS TO THE NORTH AND EAST OF THE WARM FRONT. BELIEVE CLOUDS AND RAIN WILL KEEP TEMPS DOWN THERE. HOWEVER...HAVE RAISED HIGHS TO THE SOUTH OF THE FRONT WHERE CLOUDS HAVE MIXED OUT FAIRLY WELL THIS MORNING AND TEMPS HAVE ALREADY SHOT UP INTO THE 70S. .SGF... MO...NONE. KS...NONE. GAEDE
In the hours before
Local storm report, Apr 3, 12:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM IONIA MO 1 INCH HAIL
04/03/01 BENTON REPORTED BY PUBLIC.
1205 PM 2 N BARNETT MO 1.75 INCH HAIL
04/03/01 MORGAN REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Apr 3, 11:02 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 3, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Apr 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 3, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 45 min |
| Apr 3, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 47 min |
| Apr 3, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 62 min |
| Apr 3, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 3:14 PM CDT | Tornado Warning | SGF | Wright | 31 min |
| Apr 3, 3:36 PM CDT | Tornado Warning | SGF | Douglas | 24 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SGF | Douglas, Howell | 62 min |
| Apr 3, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.